# SDR 2003FA0001193

- Difficulty date: November 14, 2003
- Submitted: November 25, 2003
- Operation: General aviation
- Aircraft: N2033U
- Make and model: Maule M-4-220C
- Aircraft serial: 2025C
- Engine: Frnkln 6V350*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Condition: Failed
- Location: Tail
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

TAILWHEEL SHIMMIED SHORTLY AFTER TOUCHDOWN, WHEN WEIGHT ON WHEELS INCREASED.  SHIMMY STOPPED FOR ABOUT A SECOND THEN RETURNED VIOLENTLY.  DIRECTIONAL CONTROL WAS LOST WHEN RUDDER BECAME INEFFECTIVE AND A SLOW TURN TO THE RIGHT DEVELOPED (WIND WAS 65 DEGREE TO THE RIGHT OF RUNWAY HEADING AT 8K) FULL LEFT RUDDER AND BRAE WERE APPLIED EARLY ON BUT HAD LITTLE EFFECT.  THE RIGHT TURN TIGHTENED UNTIL THE LEFT GEAR FAILED FROM SIDE LOAD.  DAMAGE WAS TO LEFT WING TIP, LEFT GEAR AND PROPELLER TIPS.  INSP OF TIRE REVEALED, OUT OF BALANCE, OUT OF ROUND AND DRY ROTTED.  UPON TEARDOWN, DISCOVERED DETENTS THAT LOCK STEERING WERE WORN.  THE BRONZE BUSHING IN THE VERT SHAFT WAS WORN.  (PTRS SO15200406316)
